Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
Question: UTI - Help
|welshstar - Sun Feb 19, 2006 11:10 am|
My boyfriend is 25 and hes had a fair few "Urine Infections" or Water Infections as the Dr calls them, he has had about 8 different Antibiotics in 2 years, and about 6 of them have been in the last 4 months!
He has had chlamydia and been treated for it about 2 months ago, but the water or urine infections are still there, and they are getting worse.
The symptoms he gets are:
Discharge (Only recently)
Unable to fully empty his bladder when peeing - the feeling he needs to go again straight afterwards
Not a constant flow
His penis is getting a bit dry as well, but he is washing it and drying it a lot, and too many Antibiotics may be causing thursh, is that correct? I have got canesten for him and that seems to be helping the dryness.
The Dr keeps fobbing him off with Antibiotics, he really needs a refferal to see a specialist, there is an 8 month waiting list.
Does this sound like a UTI? And are there any ways to relieve the symptoms whilst waiting? It is really getting him down.
Also the Dr has now sent him to the GUM clinic for an STI test, is this strictly neccesary? As we have both been cleared for chlamydia and such.
|TWITCHYTALLY - Mon Feb 20, 2006 2:20 pm|
not an expert, one might reply later, but l have a condition called interstitial cystituis simular to bacterial cystitus, but often without bacteria being present in samples, caused by chronic inflammation of the bladder lining, commond symptoms are the frequency, often not being able to empty the bladder fully, which can make any cystitus worse, with some there is a lot of pain.
interstitial cystitus is difficult to diagnose, usually requiring a urologist to do a cystascope, looking at bladder lining, probably a biopsy at same time. If the gp confirmed there was bacteria in all the samples it may be another reason, and antibiotics can cause thrush, and it may cause soreness
The usual tips to help are to drink lots, spring water preferable, some use bicarb diluted in drinks, but the clinic are experts on uti as well as std and should be able to advice, if it gets very bad you could ask your gp if he`ll speed up referral to urologist.
hope you get help soon.
|welshstar - Mon Feb 20, 2006 6:26 pm|
Thanks i really appreciate your reply!
Will look it up online. Its just really worrying my boyfriend now and getting him down - understandably! Sooner the GP does somethin about it the better!
Thanks again for your reply!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.